Alert archive / West Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 51, NWS Charleston, WV

July 30, 2018Boone County, Kanawha County, Lincoln County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 30, 2018, 10:42 AM EDT for Boone County, Kanawha County, Lincoln County, West Virginia. It was in force for 3 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2018, 10:42 AM EDT (14:42 UTC)
Expired
Jul 30, 2018, 1:45 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boone County, WV, Kanawha County, WV, Lincoln County, WV

The radar

The Charleston,WV radar (KRLX), 9 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 11:10 AM EDTFLASH FLOOD4 Se Charleston, WVHIGH WATER REPORTED AT CAMPBELLS CREEK DRIVE AND WILEY ROAD
Jul 30, 11:10 AM EDTFLASH FLOODCharleston, WVHIGH WATER REPORTED AT 1877 OAKHURST DRIVE.
Jul 30, 11:30 AM EDTFLASH FLOODCoal Fork, WVFAST MOVING WATER REPORTED ALONG COAL FORK DRIVE.
Jul 30, 11:35 AM EDTFLASH FLOODLoudendale, WVHIGH WATER REPORTED ALONG LOUDENDALE LANE.
Jul 30, 11:45 AM EDTFLASH FLOODDavis Creek, WVHIGH WATER REPORTED ALONG KANAWHA STATE FOREST DRIVE.
Jul 30, 11:46 AM EDTFLASH FLOODLoudendale, WVHIGH WATER REPORTED ALONG CANE FORK ROAD.
Jul 30, 11:55 AM EDTFLASH FLOODAlum Creek, WVHIGH WATER REPORTED ALONG BROUNLAND ROAD AREA OF ALUM CREEK.
Jul 30, 12:28 PM EDTFLASH FLOODKanawha City, WVTRAINED SPOTTER REPORTED HIGH WATER ON 36TH STREET AND VENABEL AVENUE.
Jul 30, 12:54 PM EDTFLASH FLOODCharleston, WVHIGH WATER REPORTED ALONG BARLOW DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 2.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

829 
WGUS51 KRLX 301442
FFWRLX
WVC005-039-043-301745-
/O.NEW.KRLX.FF.W.0051.180730T1442Z-180730T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1042 AM EDT MON JUL 30 2018

The National Weather Service in Charleston West Virginia has issued a

* Flash Flood Warning for...
  Central Kanawha County in central West Virginia...
  East central Lincoln County in central West Virginia...
  North central Boone County in central West Virginia...

* Until 145 PM EDT.

* At 1041 AM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Charleston, South Charleston, Dunbar, Marmet, Alum Creek, Coal Fork
  and Sod.

Additional rainfall amounts of one inch are possible in the warned 
area.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

LAT...LON 3833 8140 3816 8176 3824 8193 3844 8160

$$

09
2 follow-up statements
929 
WGUS71 KRLX 301553
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1153 AM EDT MON JUL 30 2018

WVC005-039-043-301745-
/O.CON.KRLX.FF.W.0051.000000T0000Z-180730T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kanawha WV-Lincoln WV-Boone WV-
1153 AM EDT MON JUL 30 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR
CENTRAL KANAWHA...EAST CENTRAL LINCOLN AND NORTH CENTRAL BOONE
COUNTIES...

At 1149 AM EDT, Doppler radar indicated the heavy rain that prompted 
the warning had moved northeast.  However, up to two inches of rain 
had fallen.  Localized flash flooding is likely occurring at this 
time.

Some locations that will experience flooding include...
Charleston, South Charleston, Dunbar, Marmet, Alum Creek, Coal Fork
and Sod.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3833 8140 3816 8176 3824 8193 3844 8160

$$

09
608 
WGUS71 KRLX 301736
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
136 PM EDT MON JUL 30 2018

WVC005-039-043-301745-
/O.EXP.KRLX.FF.W.0051.000000T0000Z-180730T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kanawha WV-Lincoln WV-Boone WV-
136 PM EDT MON JUL 30 2018

...THE FLASH FLOOD WARNING FOR CENTRAL KANAWHA...EAST CENTRAL LINCOLN
AND NORTH CENTRAL BOONE COUNTIES WILL EXPIRE AT 145 PM EDT...

Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3833 8140 3816 8176 3824 8193 3844 8160

$$

09

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:21 AM EDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jul 30, 6:21 AM EDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
621 AM EDT Mon Jul 30 2018

.SYNOPSIS...
Instability and moisture return to the area, resulting in
several chances of showers and thunderstorms this week. The
weather settles down a bit, but remains muggy, late week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 205 AM Monday...

After an overall quiet weekend, active weather returns once again. A
few remnant showers/storms from convection in Virginia and Tennessee
earlier this evening have made their way into parts of eastern
zones, and have updated pops accordingly. Otherwise, showers and
thunderstorms will be on the increase today, as a 500mb shortwave is
progged to move through the region later this morning into the
afternoon. At the surface, a warm frontal boundary is expected to
develop, and linger across the CWA for much of the period, moving
north into southeast Ohio towards the end of the period as low
pressure moves northeast out of the MS valley towards our area. CWA
is still in a marginal risk today for severe thunderstorms, with
modest instability and 30-40 kts 0-6km bulk shear. Strong winds will
be the primary threat, along with heavy downpours. Did elect to
lower Max temperatures a couple of degrees today from inherited
forecast due to cloud cover and convection. However, there is a
concern that enough breaks in the clouds could occur this afternoon
across WV lowland counties, which might allow temperatures to rise a
few degrees higher than currently predicted.

Precipitation will increase in coverage towards the end of the
period as aforementioned low moves northeast out of MS valley region
towards the area. Heaviest precipitation towards Tuesday morning
looks to be across NE KY and southeast Ohio zones. A marginal risk
for excessive rainfall has been placed by WPC in these areas.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 345 AM Monday...

A low pressure center, almost a mid summer Miller B except that
both centers track west of the Appalachians, tracks north-
northeastward through Indiana and Ohio Tuesday, and then up
through the central and eastern Great Lakes Tuesday night. This
drags a warm front northward through southeast Ohio and central
and northern WV Tuesday, and a cold front mostly through the
area Tuesday night. The cold front begins to stall and wash out
as it crosses, as the associated upper level short wave trough
lifts and minors out, leaving the main trough axis out to the
west.

Showers and thunderstorms are likely to trek across the area
Tuesday and Tuesday night, ahead of the cold front, and then
linger over the mountains overnight, as the front slows, and a
secondary wave rides up along it.

With clouds, showers and thunderstorms around early, heating
ahead of the cold front will be limited, but pockets of heating
and enhanced instability, with CAPE values possibly climbing
into the 1-2 KJ/KG range, and modest bulk shear of 30 to 40 kts
through 6 km, could lead to a few stronger thunderstorms. PW
values close to two inches will also support heavy downpours,
and this threat remains highlighted in the HWO.

Instability wanes with loss of heating Tuesday night as bulk
shear increases to 40 to 50 kts, and PW values drop off behind
the front, although rise again overnight, as the secondary wave
rides up from the south. May have to watch for another round of
heavy downpours in and near the mountains toward dawn
Wednesday.

Wednesday is progged to be a more stable and less active day in
the wake of front and wave, as upper level low associated with
the trough axis remaining to the west opens up, and the actually
flattens out. Another wave may ride up the central Appalachians
overnight Wednesday night and beyond, its track a bit farther
east than that of its predecessor. The forecast depicts showers
and thunderstorms most likely in the mountains on Wednesday,
with the middle Ohio Valley drying out Wednesday night, and
lower hazards risks overall.

Rainfall amounts will need monitored throughout the period,
especially in the mountains.

Central guidance temperatures accepted, although uncertainty on
the amount of heating Tuesday and Wednesday translates into
lower confidence on highs both days.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 345 AM Monday...

Upper level troughiness lingers west of the area through
Sunday, while weakening and lifting. This leaves the moist
corridor along and east of the Appalachians, so the best chance
for showers and thunderstorms is over the mountains. The middle
Ohio Valley is likely to have longer dry interludes, especially
at night and in the morning.

By Sunday, the chance for showers and thunderstorms is more
diurnally driven, and less overall, as the upper level flow
becomes a bit more zonal. A new upper level short wave trough
drives a surface cold front toward the area Sunday night and
Monday, resulting in backing of the upper level flow, and an
area wide chance for showers and thunderstorms by Monday.

Central guidance temperatures accepted, which reflect a slow
warming trend, with a bit less convection each day. The weather
remains muggy with lowland dew points remaining in the upper 60s
to lower 70s range.

&&

.AVIATION /10Z MONDAY THROUGH FRIDAY/...
As of 620 AM Monday...

Expect an increase in showers and thunderstorms later this
morning and afternoon, particularly after 12-14Z, with brief
MVFR and IFR conditions in vcnty of storms. Greatest coverage of
convection is expected across southeast Ohio, northeast KY, and
the mountainous counties. Storms will produce brief heavy
downpours, and be capable of strong/damaging winds.

A brief decrease in convective activity is expected towards 00Z,
but showers and thunderstorms will increase in coverage again,
particularly towards the end of the TAF period as a low pressure
system moves into the region. Expect more widespread MVFR or
worse to develop towards the end of the TAF period and beyond.

In addition, there remains uncertainty to the development of
areas of fog or low stratus tonight, particularly in areas that
receive rain today.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of development of convection today
may vary from forecast. More widespread IFR conditions may be
possible overnight particularly if fog or low stratus forms.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EDT 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  L    L    L    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    M    M    M    M    H    H    H    H    H
EKN CONSISTENCY  L    L    L    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    M    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z TUESDAY...
IFR possible in showers and thunderstorms through Thursday,
mainly during the afternoons and evenings. IFR in post-rain fog
and stratus will be possible each of these nights.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/SL
NEAR TERM...SL
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...SL
Hazardous weather outlook, Jul 30, 3:00 AM EDT, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
300 AM EDT Mon Jul 30 2018

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-310700-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
300 AM EDT Mon Jul 30 2018

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

There is a marginal risk for severe thunderstorms today. Damaging
winds are the primary risk.

In addition, heavy downpours are expected in convection today and
tonight. Localized flash flooding issues are possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Showers and thunderstorms, some with heavy downpours, are expected
for much of the week. Localized flash flooding issues are possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jul 30, 6:35 AM EDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
635 AM EDT MON JUL 30 2018

KYZ105-WVZ005-301100-
Lawrence-Wayne-
635 AM EDT MON JUL 30 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE AND
SOUTHERN WAYNE COUNTIES...

At 634 AM EDT, a strong thunderstorm was located over Job, or near
Inez, moving northeast at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Kiahsville, Dunlow, Clifford, Glenhayes, Wilsondale and Crum.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3797 8267 3818 8234 3802 8221 3787 8241
      3786 8242 3788 8241 3790 8244 3791 8247
      3790 8247 3790 8248 3792 8248 3793 8250
      3795 8250 3796 8253 3795 8258 3793 8258
      3792 8260 3789 8260
TIME...MOT...LOC 1034Z 238DEG 17KT 3794 8251

12
Special weather statement, Jul 30, 7:00 AM EDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Charleston WV
700 AM EDT MON JUL 30 2018

WVZ005-013-024>026-301130-
Boone-Lincoln-Logan-Wayne-Mingo-
700 AM EDT MON JUL 30 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MINGO...
WESTERN LINCOLN...SOUTHEASTERN WAYNE...NORTHWESTERN LOGAN AND WEST
CENTRAL BOONE COUNTIES...

At 659 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Dunlow to 7 miles northeast of Hode.
Movement was northeast at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Chapmanville, Ranger, Gill, Spurlockville, Kiahsville, Dunlow, Harts,
West Hamlin, Branchland, Palermo, Dingess, Wilsondale, Mud, Breeden
and Myra.

This includes Route 119 between mile markers 31 and 46.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3823 8228 3823 8226 3825 8226 3831 8219
      3797 8184 3781 8232 3797 8247 3798 8246
      3799 8247 3799 8248 3802 8252
TIME...MOT...LOC 1059Z 236DEG 19KT 3801 8239 3793 8231

12
Special weather statement, Jul 30, 7:46 AM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Charleston WV
746 AM EDT MON JUL 30 2018

WVZ028-030-039-301215-
Upshur-Lewis-Braxton-
746 AM EDT MON JUL 30 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEWIS...
NORTHEASTERN BRAXTON AND WESTERN UPSHUR COUNTIES...

At 746 AM EDT, a strong thunderstorm was located 8 miles west of Rock
Cave, or 15 miles south of Weston, moving northeast at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Rock Cave, Walkersville, Kanawha Head, Ireland, Lorentz, Horner,
French Creek and Falls Mills.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3885 8014 3873 8044 3874 8046 3871 8047
      3870 8050 3885 8064 3907 8034
TIME...MOT...LOC 1146Z 234DEG 18KT 3882 8050

12
Special weather statement, Jul 30, 8:02 AM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Charleston WV
802 AM EDT MON JUL 30 2018

WVZ013>015-025-026-301230-
Boone-Kanawha-Lincoln-Logan-Putnam-
802 AM EDT MON JUL 30 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN KANAWHA...
CENTRAL PUTNAM...CENTRAL LINCOLN...NORTH CENTRAL LOGAN AND NORTHERN
BOONE COUNTIES...

At 802 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northeast of Hamlin to near
Madison. Movement was northeast at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Charleston, Nitro, Madison, Winfield, Hamlin, Jefferson, South
Charleston, St. Albans, Dunbar, Hurricane, Sissonville, Chesapeake,
Marmet, Belle, Cedar Grove, Poca, East Bank, Spurlockville, Institute
and Tornado.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 79 between mile markers 1 and 3.
 Interstate 77 in West Virginia between mile markers 96 and 113.
 Interstate 64 in West Virginia between mile markers 37 and 57.
 West Virginia Turnpike between mile markers 80 and 95.
 Route 119 between mile markers 39 and 80.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3837 8208 3838 8207 3838 8205 3840 8205
      3866 8174 3817 8142 3793 8196 3828 8219
TIME...MOT...LOC 1202Z 230DEG 23KT 3831 8200 3808 8185

12
Special weather statement, Jul 30, 10:16 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Charleston WV
1016 AM EDT MON JUL 30 2018

WVZ027-028-519-301445-
Clay-Northwest Nicholas-Braxton-
1016 AM EDT MON JUL 30 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NICHOLAS...
SOUTHWESTERN BRAXTON AND NORTHEASTERN CLAY COUNTIES...

At 1016 AM EDT, a strong thunderstorm was located 7 miles east of Big
Otter, or 12 miles northeast of Clay, moving northeast at 15 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Sutton, Gassaway, Harrison, Little Birch, Frametown, Strange Creek,
Wilsie and Servia.

This includes Interstate 79 between mile markers 41 and 64.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3855 8062 3846 8093 3861 8105 3880 8080
      3856 8060
TIME...MOT...LOC 1416Z 240DEG 12KT 3858 8091

09

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:35 AM EDTSpecial Weather StatementRLXWayne25 min
Jul 30, 7:00 AM EDTSpecial Weather StatementRLXLincoln30 min
Jul 30, 7:22 AM EDTSevere Thunderstorm WarningRLXBoone, Lincoln, Wayne38 min
Jul 30, 7:46 AM EDTSpecial Weather StatementRLXUpshur29 min
Jul 30, 8:02 AM EDTSpecial Weather StatementRLXKanawha, Lincoln, Putnam28 min
Jul 30, 9:42 AM EDTFlash Flood WarningRLXBraxton, Lewis, Upshur6 hr
Jul 30, 10:16 AM EDTSpecial Weather StatementRLXBraxton29 min
Jul 30, 11:01 AM EDTSpecial Weather StatementRLXWebster29 min
Jul 30, 3:20 PM EDTSpecial Weather StatementRLXBoone40 min
Jul 30, 3:49 PM EDTSpecial Weather StatementRLXBoone26 min
Jul 30, 4:17 PM EDTSpecial Weather StatementRLXKanawha43 min
Jul 30, 4:33 PM EDTSpecial Weather StatementRLXBoone27 min
Jul 30, 6:19 PM EDTSpecial Weather StatementRLXCabell41 min
Jul 30, 7:19 PM EDTSpecial Weather StatementRLXWayne41 min

Nearby

Flash Flood Warnings in West Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.